Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 19, 2022, 7:36 PM CST for Cass County, Fulton County, Mason County, Illinois. It took effect at Feb 22, 2022, 12:00 AM CST. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2022, 7:36 PM CST (01:36 UTC)
- In effect from
- Feb 22, 2022, 12:00 AM CST
- Expired
- Mar 14, 2022, 8:04 PM CDT
- In force
- 21 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Fulton County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River near Havana (HAVI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:55 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 19, 5:55 PM CST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 555 PM CST Sat Feb 19 2022 .SYNOPSIS... Issued at 240 PM CST Sat Feb 19 2022 Cool and quiet conditions ongoing today as surface high pressure remains in control. Southerly winds increase tonight as the surface high pushes east, pulling in milder temperatures for Sunday into the start of the new week. Maximum wind gusts on Sunday look to be upwards of 30-40 mph. The next notable chance for precipitation arrives Monday night into Tuesday with what looks like widespread rain and possibly some storms for most. && .SHORT TERM...(This evening) ISSUED AT 240 PM CST Sat Feb 19 2022 Surface analysis this afternoon has a ~1034 mb surface high centered over west-central Illinois. Clear skies and light winds are present underneath the high, though temperatures are on the chilly side behind the strong arctic front that pushed through overnight. 2 PM temperatures are well below normal for late February with values sitting in the upper teens to 20s. Clear skies and light winds to start the night will allow temperatures to dip down into the teens. The surface high pushes east of the area tonight, allowing southerly return flow to set up. This will result in an increase in wind speeds and a warming trend in temperatures as we approach sunrise. .LONG TERM...(Sunday through Saturday) ISSUED AT 240 PM CST Sat Feb 19 2022 Temperatures on Sunday and into the start of the new week will be much milder. The NBM has highs on Sunday reaching well into the 50s for many locations. However, with a thick snowpack still present, have elected to lower temperatures by several degrees. Albeit, temperatures of this magnitude will eat away at the snowpack with efficient melting expected over the next few days. This paired with frozen grounds will result in any melting to runoff into area rivers, streams, and creeks which are already running high at some locations due to recent heavy rain. A 50-60 kt LLJ will develop between the departing high and an approaching shortwave to the north, spreading across the area throughout the day. Maximum wind gusts look to fall just short of Wind Advisory Criteria with forecast soundings and ensemble guidance suggesting peak gusts between 30-40 mph. A few isolated gusts over 40 mph will be possible mainly across northern counties. The strong winds will also help eat away at the snow pack across the area, mainly in the form of blowing. Blowing and drifting of snow on roadways will likely result in slippery spots developing mainly on less traveled, rural roads. Temperatures on Monday will be a touch warmer than Sunday as southerly flow remains positioned over the area. Further north, the aforementioned shortwave trough will progress through the northern Great Lakes Region, stretching a cold front from there into the northern Plains states. Flow aloft will transition to more meridional by early in the week as a longwave trough digs into the western CONUS. A few features of note will eject out of this wave, with a northern and southern component to focus on. The northern wave will progress along the aforementioned cold front over the north-central CONUS, sparking the development of widespread heavy snowfall over a good portion of the Upper Midwest and points further west. Further south, a shortwave will lift through the southern/central Plains states, spinning up a surface cyclone in the lee of the Rockies. This low will lift northeast into the middle Mississippi River Valley later on Monday, pulling in a good amount of Gulf moisture ahead of it. Moisture transport will nose into the local area and lead to the development of rain showers here by Monday night into Tuesday with elevated instability bringing the potential for a few thunderstorms as well. Although mostly rain is currently expected, any shift in the system's track could change temperatures and result in different precipitation types. Forecast soundings have been picking up on a brief period of wintry mix and/or snow mainly across northern counties as the system departs later on Tuesday due to surface temperatures quickly dropping near the freezing mark. Differences in the track of the low still exist, with the GFS tracking it through central parts of the state vs. the ECMWF being further north. QPF amounts look to range greatly from northwest to southeast across the area with the highest amounts being across southeast Illinois where close to 1 inch is possible. Canadian high pressure looks to settle southward into the north- central CONUS later Tuesday, nudging the low/cold front east of the area. The cold front will stall out from roughly the Mid-Atlantic states to the Gulf of Mexico. Much colder temperatures filter back into the area Tuesday night onward as a result. The western CONUS trough will lift northeast into the central Plains by the end of the week as upper ridging builds over the Pacific Ocean. A surface cyclone looks to spin up somewhere in the southern Plains and lift northward toward the Ohio River Valley, pulling a plethora of Gulf moisture northward as it interacts with the stalled front. Precipitation chances will become common here once again late Wednesday night or Thursday, with snow looking more likely as we will be on the cold side of this system. There are several moving parts with this later week system, so fluctuations are inevitable. However, it is starting to look like yet another winter storm will impact the area to close out the month of February. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 554 PM CST Sat Feb 19 2022 Increasing south winds and VFR conditions will prevail overnight. Late tonight, a low level jet will overspread central Illinois with winds at 020 increasing into the 50-60 kt range. Some of these stronger wind will mix down through the day Sunday with gusts to around 30 kt expected through around sunset. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 19, 6:01 PM CST, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 601 PM CST Sat Feb 19 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-210015- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 601 PM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Recent rainfall and snowmelt has led to elevated streamflows and flooding on some regional rivers. You can monitor the latest river levels at water.weather.gov. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Strong south winds will develop on Sunday with gusts as high as 35-40 mph possible. Additional rain and snow is possible Monday night and Tuesday, and again Wednesday night through Thursday night. Amounts are uncertain, but any snow accumulation would be more likely with the latter storm system. Elevated river levels at some locations will continue through the extended period. You can monitor the latest river levels at water.weather.gov. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:36 PM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 25 days |
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.